MAUDE Adverse Event Report: MPRI SPECIFY SURESCAN; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)

MPRI SPECIFY SURESCAN; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Model Number 977C265
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Scar Tissue (2060); Therapeutic Effects, Unexpected (2099)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) regarding a patient who was implanted with an implantable neurostimulator (ins).It was reported that in 2019, while the lead was connected to a competitor ins, the patient started experiencing inadequate back and buttock pain relief.The patient saw their physician, and on (b)(6) 2020, the lead was removed.During the removal of the lead, it was found that scar tissue was adhered to each of the contacts on the lead.The lead was successfully removed and was sent to the hospital pathology department, and would be returned to the manufacturer after pathology was done with it.During the lead explant, another lead was placed and attached to extensions, which were externalized and connected to a wireless external neurostimulator (wens).No further complications were reported or anticipated.
 
Event or Problem Description
Additional information was received from a manufacturer¿s representative (rep).The rep reported that the patient came from another district with another manufacturer¿s ins already implanted.The rep was unaware of when exactly the patient had surgery.The rep reported that the patient¿s 2x8 lead was removed and a buried 565 paddle trial was successfully done.A new ins was implanted one week after the 565 was implanted/trialed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SPECIFY SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key10235456
Report Number2649622-2020-12825
Device Sequence Number3093087
Product Code GZB
UDI-Device Identifier00643169464650
UDI-Public00643169464650
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number977C265
Device Catalogue Number977C265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight159